Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 100, NWS Nashville, TN

June 26, 2018Montgomery County, Stewart County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 26, 2018, 8:42 PM CDT for Montgomery County, Stewart County, Tennessee. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2018, 8:42 PM CDT (01:42 UTC)
Expired
Jun 26, 2018, 9:30 PM CDT
In force
48 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Montgomery County, TN, Stewart County, TN

The radar

The Ft Campbell radar (KHPX), 44 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2018-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 366 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2018-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
366 J/kg
Mixed-layer CIN
-173 J/kg
Mixed-layer LCL
897 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

638 
WUUS54 KOHX 270142
SVROHX
TNC125-161-270230-
/O.NEW.KOHX.SV.W.0100.180627T0142Z-180627T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
842 PM CDT TUE JUN 26 2018

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Northwestern Montgomery County in Middle Tennessee...
  Northern Stewart County in Middle Tennessee...

* Until 930 PM CDT.

* At 842 PM CDT, a severe thunderstorm was located near Big Rock, or
  8 miles north of Dover, moving east at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Clarksville, Big Rock and Land Between The Lakes. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3666 8785 3663 8785 3664 8739 3656 8738
      3651 8796 3668 8803
TIME...MOT...LOC 0142Z 253DEG 25KT 3661 8786 

HAIL...1.00IN
WIND...60MPH
 
$$

Barnwell
1 follow-up statement
687 
WWUS54 KOHX 270201
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
901 PM CDT TUE JUN 26 2018

TNC125-161-270230-
/O.CON.KOHX.SV.W.0100.000000T0000Z-180627T0230Z/
Montgomery TN-Stewart TN-
901 PM CDT TUE JUN 26 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR NORTHWESTERN MONTGOMERY AND NORTHEASTERN STEWART COUNTIES...

At 901 PM CDT, a severe thunderstorm was located near Big Rock, or 13
miles west of Fort Campbell North, moving east at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Clarksville and Big Rock. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3666 8785 3663 8785 3664 8739 3657 8738
      3657 8786
TIME...MOT...LOC 0201Z 253DEG 25KT 3665 8770 

HAIL...1.00IN
WIND...60MPH
 
$$

Barnwell

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 7:55 PM CDT, 47 minutes earlier.

Area forecast discussion, Jun 26, 7:55 PM CDT, 47 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
755 PM CDT Tue Jun 26 2018

.UPDATE...
FOR EVENING DISCUSSION.

&&

.DISCUSSION...

Only a few weak storms remain in Middle Tennessee at the moment. A
line of severe storms is currently moving across western Kentucky
and may clip our northern zones. An even more widespread
convective system over southern Illinois and southeast Missouri
will likely affect the mid state afterwards, but the HRRR shows
these storms dissipating rapidly as they enter Middle Tennessee
later this evening. The 00Z sounding from OHX does show some
instability in place (lifted index of -4, surface-based CAPE of
751 J/kg), but also the boundary layer has become stable owing to
afternoon storms. Have lowered overnight lows on the Cumberland
Plateau a few degrees since the rain-cooled air has already
dropped early evening readings to or below previously forecast
lows. Will keep scattered POP's in the forecast through the
overnight period, tapering off further south. No other changes are
planned for now.

&&

.AVIATION...
00Z TAF DISCUSSION.

Difficult forecast for this TAF period as rounds of showers and
thunderstorms will be possible overnight and into the day
Wednesday. Consensus has the evening TS more isolated, but another
line of showers and storms looks to move in later this evening
into the overnight hours from the northwest. Timing is hard to
nail down with short term models having little agreement, so have
VCTS mention for now. Should showers and storms impact terminals,
periods of MVFR and even IFR vis will be possible with heavier
rain. There looks to be a brief drier period just before sunrise,
and another round of showers and isolated storms will move in
mainly during the morning and early afternoon. Cigs look to remain
VFR, with southeasterly winds around 10 knots becoming
southwesterly by tomorrow afternoon.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......08
AVIATION........Barnwell
Hazardous weather outlook, Jun 26, 10:00 AM CDT, 10 hours 42 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Nashville TN
1000 AM CDT Tue Jun 26 2018

TNZ005>011-023>034-056>066-075-077>080-093>095-271000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
1000 AM CDT Tue Jun 26 2018

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

Some strong to a few severe thunderstorms will be possible across
Middle Tennessee mainly this afternoon. Main concern with any
strong to severe thunderstorms that do develop will be strong to
damaging winds.

For locations west of the Cumberland Plateau Region this
afternoon, maximum afternoon heat index values will range
from 98 to 102 degrees.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A few strong to severe thunderstorms will be possible across
Middle Tennessee on Wednesday. Main concern with any strong to
severe thunderstorms that do develop with be strong to damaging
winds and isolated occurrences of large hail.

For locations west of the Cumberland Plateau Region during the
afternoon hours, maximum afternoon heat index values will range
from 98 to 102 degrees on Wednesday afternoon. Maximum afternoon
heat index values will range from 100 to 105 degrees Thursday
afternoon through Monday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation maybe needed this afternoon and again on
Wednesday.

Spotter Thunderstorm Reporting Criteria...
Tornado
Funnel Cloud
Hail >= 1/2 inch
Winds > 50 MPH (Measured)
Structural Damage
Trees or Power Lines Down

31

In the hours before

Special weather statement, Jun 26, 5:14 PM CDT, 3 hours 28 minutes before
Special Weather Statement
National Weather Service Nashville TN
514 PM CDT TUE JUN 26 2018

TNZ027-028-059-062-262300-
Rutherford TN-Williamson TN-Davidson TN-Wilson TN-
514 PM CDT TUE JUN 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIDSON...CENTRAL
RUTHERFORD...NORTHEASTERN WILLIAMSON AND SOUTHWESTERN WILSON COUNTIES
UNTIL 600 PM CDT...

At 514 PM CDT, Doppler radar was tracking a strong thunderstorm near
Franklin, moving east at 35 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Murfreesboro, Franklin, Smyrna, Brentwood, La Vergne, Nolensville,
Forest Hills, Oak Hill, Thompson's Station, Walterhill, Antioch,
Rural Hill, Triune and Gladeville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3581 8686 3604 8686 3614 8631 3578 8634
TIME...MOT...LOC 2214Z 258DEG 29KT 3590 8677

Barnwell
Special weather statement, Jun 26, 5:17 PM CDT, 3 hours 25 minutes before
Special Weather Statement
National Weather Service Nashville TN
517 PM CDT TUE JUN 26 2018

TNZ063-065-066-077>080-262315-
Cannon TN-Cumberland TN-Coffee TN-Van Buren TN-Grundy TN-Warren TN-
White TN-
517 PM CDT TUE JUN 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CUMBERLAND...
NORTHEASTERN COFFEE...VAN BUREN...WARREN...GRUNDY...WHITE AND SOUTH
CENTRAL CANNON COUNTIES UNTIL 615 PM CDT...

At 516 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rockwood to 11 miles southwest of
McMinnville. Movement was southeast at 20 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
McMinnville, Crossville, Sparta, Spencer, Fairfield Glade,
Gruetli-Laager, Altamont, Coalmont, Crab Orchard, Morrison, Pleasant
Hill, Doyle, Beersheba Springs, Centertown, Viola, Cumberland
Mountain State Park, Virgin Falls State Natural Area, Rock Island
State Park, Summitville and Lake Tansi.

LAT...LON 3583 8477 3576 8492 3575 8502 3577 8504
      3576 8526 3572 8527 3557 8542 3553 8561
      3549 8554 3541 8551 3532 8586 3566 8610
      3584 8572 3583 8565 3585 8563 3586 8567
      3588 8564 3598 8542 3597 8471 3591 8468
TIME...MOT...LOC 2216Z 311DEG 18KT 3592 8474 3561 8595

Barnwell
Special weather statement, Jun 26, 5:28 PM CDT, 3 hours 14 minutes before
Special Weather Statement
National Weather Service Nashville TN
528 PM CDT TUE JUN 26 2018

TNZ006-023-025-026-262300-
Dickson TN-Cheatham TN-Montgomery TN-Houston TN-
528 PM CDT TUE JUN 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DICKSON...SOUTHEASTERN
MONTGOMERY...NORTHWESTERN CHEATHAM AND NORTHEASTERN HOUSTON COUNTIES
UNTIL 600 PM CDT...

At 528 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles east of Erin, moving northeast at 20 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Clarksville, Vanleer, Slayden, Cheatham Dam, Palmyra and Cunningham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3620 8748 3634 8762 3658 8734 3634 8706
TIME...MOT...LOC 2228Z 232DEG 20KT 3632 8748

Barnwell
Special weather statement, Jun 26, 6:16 PM CDT, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Nashville TN
616 PM CDT TUE JUN 26 2018

TNZ006-007-025-026-270000-
Robertson TN-Dickson TN-Cheatham TN-Montgomery TN-
616 PM CDT TUE JUN 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DICKSON...
SOUTHEASTERN MONTGOMERY...NORTHERN CHEATHAM AND WESTERN ROBERTSON
COUNTIES UNTIL 700 PM CDT...

At 616 PM CDT, Doppler radar was tracking a strong thunderstorm 14
miles northwest of Ashland City, moving east at 25 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Ashland City, Clarksville, Coopertown, Pleasant View, Adams, Cheatham
Dam and Cunningham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3632 8693 3630 8694 3627 8738 3641 8741
      3661 8704
TIME...MOT...LOC 2316Z 251DEG 21KT 3635 8729

Barnwell
Special weather statement, Jun 26, 6:58 PM CDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Nashville TN
658 PM CDT TUE JUN 26 2018

TNZ007-026-027-270045-
Robertson TN-Davidson TN-Cheatham TN-
658 PM CDT TUE JUN 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DAVIDSON...
NORTHEASTERN CHEATHAM AND SOUTHWESTERN ROBERTSON COUNTIES UNTIL 745
PM CDT...

At 658 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ashland City, moving east at 15 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Springfield, Ashland City, Greenbrier, Coopertown, Ridgetop, Joelton
and Pleasant View.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3654 8678 3628 8675 3628 8716 3629 8716
      3630 8715 3631 8716 3642 8718 3643 8717
      3642 8716 3642 8715 3644 8715 3645 8713
      3646 8712 3647 8710
TIME...MOT...LOC 2358Z 263DEG 11KT 3636 8708

Barnwell
Special weather statement, Jun 26, 8:28 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Nashville TN
828 PM CDT TUE JUN 26 2018

TNZ005-006-270215-
Stewart TN-Montgomery TN-
828 PM CDT TUE JUN 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MONTGOMERY AND
STEWART COUNTIES UNTIL 915 PM CDT...

At 828 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Big Rock, or 8 miles northwest of Dover, moving east at
45 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Dover, Clarksville, Big Rock, Land Between The Lakes, Indian Mound
and Woodlawn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3666 8785 3663 8785 3664 8724 3645 8726
      3646 8805 3656 8803 3668 8807
TIME...MOT...LOC 0128Z 258DEG 40KT 3659 8791

Barnwell

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 8:28 PM CDTSpecial Weather StatementOHXMontgomery, Stewart47 min
Jun 26, 9:08 PM CDTSpecial Weather StatementOHXHouston, Humphreys, Montgomery, Stewart52 min
Jun 26, 9:48 PM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart42 min
Jun 26, 9:59 PM CDTSpecial Weather StatementOHXHouston, Humphreys, Montgomery, Robertson, Stewart61 min
Jun 26, 10:38 PM CDTSpecial Weather StatementOHXCheatham, Robertson, Sumner37 min
Jun 26, 11:14 PM CDTSpecial Weather StatementOHXCheatham, Davidson, Macon, Sumner, Trousdale46 min
Jun 27, 12:25 AM CDTSpecial Weather StatementOHXClay, Fentress, Jackson, Overton, Pickett, Putnam50 min
Jun 27, 2:11 AM CDTSpecial Weather StatementOHXBedford, Coffee34 min
Jun 27, 2:38 AM CDTSpecial Weather StatementOHXWarren52 min
Jun 27, 3:21 AM CDTSpecial Weather StatementOHXGrundy, Van Buren24 min
Jun 27, 6:37 AM CDTAreal Flood AdvisoryOHXDavidson, Sumner, Wilson113 min
Jun 27, 7:48 AM CDTAreal Flood AdvisoryOHXMacon, Smith, Sumner, Trousdale, Wilson117 min
Jun 27, 8:10 AM CDTSpecial Weather StatementOHXSmith35 min
Jun 27, 8:44 AM CDTAreal Flood AdvisoryOHXMacon, Smith, Trousdale, Wilson2 hr
Jun 27, 9:47 AM CDTAreal Flood AdvisoryOHXClay, Jackson, Putnam, Smith118 min
Jun 27, 12:23 PM CDTSpecial Weather StatementOHXDeKalb, White52 min
Jun 27, 12:45 PM CDTAreal Flood AdvisoryOHXDeKalb3 hr
Jun 27, 1:35 PM CDTAreal Flood AdvisoryOHXPutnam, White115 min
Jun 27, 2:15 PM CDTSpecial Weather StatementOHXClay, Macon, Pickett60 min
Jun 27, 2:21 PM CDTSevere Thunderstorm WarningOHXClay, Overton, Pickett39 min
Jun 27, 2:31 PM CDTSevere Thunderstorm WarningOHXClay, Jackson, Macon29 min
Jun 27, 2:58 PM CDTSevere Thunderstorm WarningOHXClay, Fentress, Jackson, Macon, Overton, Pickett47 min
Jun 27, 3:24 PM CDTSpecial Weather StatementOHXDickson, Humphreys51 min
Jun 27, 3:35 PM CDTFlash Flood WarningOHXClay, Jackson, Macon, Smith115 min
Jun 27, 3:36 PM CDTSpecial Weather StatementOHXMacon39 min
Jun 27, 3:47 PM CDTSpecial Weather StatementOHXRobertson28 min
Jun 27, 3:55 PM CDTSpecial Weather StatementOHXCheatham, Dickson50 min
Jun 27, 4:02 PM CDTSpecial Weather StatementOHXPutnam, Smith28 min
Jun 27, 4:05 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson12 min
Jun 27, 4:08 PM CDTSevere Thunderstorm WarningOHXRobertson, Sumner18 min
Jun 27, 4:17 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Montgomery, Robertson28 min
Jun 27, 4:23 PM CDTSpecial Weather StatementOHXWhite37 min
Jun 27, 4:24 PM CDTSevere Thunderstorm WarningOHXMacon, Sumner, Trousdale, Wilson36 min
Jun 27, 4:46 PM CDTSpecial Weather StatementOHXVan Buren29 min
Jun 27, 4:51 PM CDTSpecial Weather StatementOHXDavidson24 min
Jun 27, 4:54 PM CDTSevere Thunderstorm WarningOHXJackson, Macon, Smith, Trousdale, Wilson36 min
Jun 27, 4:56 PM CDTSpecial Weather StatementOHXWilson34 min
Jun 27, 5:00 PM CDTSpecial Weather StatementOHXDavidson30 min
Jun 27, 5:13 PM CDTSevere Thunderstorm WarningOHXVan Buren, Warren, White20 min
Jun 27, 5:17 PM CDTFlash Flood WarningOHXClay, Jackson, Macon, Overton, Putnam, Smith and 1 more3 hr
Jun 27, 5:25 PM CDTSevere Thunderstorm WarningOHXRutherford, Smith, Wilson22 min
Jun 27, 5:26 PM CDTSevere Thunderstorm WarningOHXDeKalb, Jackson, Putnam, Smith, White34 min
Jun 27, 5:51 PM CDTSpecial Weather StatementOHXDeKalb24 min
Jun 27, 6:02 PM CDTSpecial Weather StatementOHXWhite28 min
Jun 27, 6:27 PM CDTSevere Thunderstorm WarningOHXDeKalb, Van Buren, Warren33 min
Jun 27, 6:38 PM CDTSevere Thunderstorm WarningOHXCoffee, Grundy18 min
Jun 27, 6:58 PM CDTSpecial Weather StatementOHXCoffee, Grundy32 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.